Disabled people
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Weight gain through tablets

liverbirdliverbird Member Posts: 2 Listener
I'd say the worse thing for me, apart from the pain and daily struggles, is my weight gain..... my appetite is poor but I eat healthy food and keep moving when in can.. .. yet I've piled on 3 stone since becoming disabled four years ago.... I've ditched gabopentin but it's not shifting.... anyone any tips..... 

Replies

  • Barrylad1957Barrylad1957 Member Posts: 100 Courageous
    @liverbird
    We were talking about this on another thread a few days ago. I'm not sure that its down to which particular meds youre on, as most pain relief meds will slow your pace of life. I used to cycle to work and back six days a week, and I dont even use the bike nowadays (I was, until about May this year, but I fell off a lot and made a lot of potentially dangerous mistakes). I've porked up since I've been on meds, and I've only been on them for a little over a year. Its a combination of less movement and lower metabolism, I think mate. I actually eat less now than I did before I had to give up work last year; I havent actually gained a great deal of weight, but I have lost conditioning. My mate is on pregabalin, and he put a lot of weight on in the first year, then it sort of slowed down. If youre moving about a lot less - or even slower than you used to - because of your pain and disability, and your meds have slowed your metabolism, it sort of just happens, from what I've seen in other folks. I'm on quite a high dose of amitriptyline (among other things) and everything has slowed down to a soporific crawl. I think its important to eat well while youre on meds, so I wouldnt miss meals. Its a shame, but try not to let it get you down.
  • [Deleted User][Deleted User] Posts: 740 Listener
    The user and all related content has been deleted.
Sign in or join us to comment.